# SDR CA111209001

- Difficulty date: November 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 50,412 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: MS3476L2241S
- Condition: Shorted
- Location: Electrical
- Part time: 50,219 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMB THE LT ELEVATOR HORN HEAT CAUTION LIGHT CAME ON. THE ACFT WAS ALREADY OPERATING ON THE SECONDARY HEAT ELEMENT AND THUS RETURNED TO THE MTC BASE IT DEPARTED FROM. DURING MTC T/S IT WAS NOTICED THAT ALL OF THE NAVIGATION LIGHTS WERE U/S ALSO AND ALL BULBS WERE FOUND BURNT OUT. IT WAS NOTED THAT ON THE PREVIOUS DAY THERE WAS ALSO A DEFECT IN WHICH ALL OF THE NAV LIGHTS WERE REPLACED DUE BURNT OUT. ULTIMATELY THE T/S ISOLATED A BURNT/SHORTED CONNECTOR AT LOCATION 9811-P9/J9 ON THE REAR PRESSURE BULKHEAD (STA. X646.45). THE WIRING TO THE AFT NAV LIGHTS GOES THROUGH THIS CONNECTOR ON AN ADJACENT PIN TO THE WIRING FOR THE LT ELEVATOR HORN HEAT. WHEN THE CONNECTOR SHORTED OUT IT ALLOWED 115 V POWER TO TRAVEL DOWN THE NAV LIGHT WIRING TO THE 28 V BULBS WITH PREDICTABLE RESULTS. THE SHORTED CONNECTOR AND ITS MATING CONNECTOR 9811-P9 AND 9811-J9 WERE REPLACED AND SYSTEM TESTS CARRIED OUT AND THE ACFT RETURNED TO SERVICE.
